Font Size
A
A
A

Medicines That May Cause Rashes in Children


Medicines That May Cause Rashes in Children

Many medicines can cause a rash. Some of the more common medicines that cause rashes are:

  • Antibiotics, such as penicillin, cephalosporins, sulfonamides, or vancomycin.
  • Aspirin and other nonsteroidal anti-inflammatory drugs (NSAIDs), such as ibuprofen.
  • Barbiturates, such as amobarbital or pentobarbital.
  • Blood and blood products.
  • Complementary and alternative medicines, such as echinacea.
  • Contrast dyes used in X-ray studies.
  • Nitrofurantoin, such as Furadantin, Furalan, or Furatoin.
  • Pain medicines that contain codeine and codeine-like compounds.
  • Seizure medicines, such as carbamazepine or valproate.

If a rash occurs after your child has begun a new medicine:

  • Stop giving the medicine to your child.
  • Call the doctor who prescribed or recommended the medicine to determine if another medicine needs to be prescribed.

Credits

ByHealthwise Staff
Primary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency Medicine
Specialist Medical ReviewerDavid Messenger, MD
Last RevisedJuly 19, 2010

eMedicineHealth Medical Reference from Healthwise

This information does not replace the advice of a doctor. Healthwise disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use. How this information was developed to help you make better health decisions.

To learn more visit Healthwise.org

© 1995-2012 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.






Medical Dictionary